Apr 2, 2009
I am a 33yr old male i was diagnose with hiv/aids virus about a year ago. My viral load at that time was 686,000 and cd4 was 186 at this present time viral load is undetectable and the cd4 is aroud 369. The reyataz is causeing my eyes to be yellow sometimes so i was wondering is ther another medication that i could take. I have not been haveing any yellowing of my skin at all my meds are 2 reyataz 150mg 1 truvada and 1 norvir. And are these drugs killing my liver.
| Response from Dr. Young
Hello and thanks for your post.
First, it sounds like your medications are working very well on your virus and CD4 count.
Elevations in bilirubin are not uncommon among persons who receive Norvir-boosted atazanavir (Reyataz). While not medically serious or an indicator of liver failure, this elevation can cause yellowing of the skin (jaundice) or eyes (icterus), as you're experiencing.
Since many of our patients would rather not experience this side effect, we will often start our patients on alternative ritonavir boosted PIs, usually fosamprenavir (Lexiva) or darunavir (Prezista). In your case, switching from atazanavir to either of these PIs would almost certainly improve your symptoms and not incur any risk of treatment failure.
I'd talk to your doctor about your concerns. Let us know how things turn out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Testicles After Touching Open Wound Sign Of HIV AIDS
- Oral Ulcers After Having Sex During Period Sign Of HIV AIDS
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Red Eyes After Handjob Worried I Have HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
- Can Penicillin Cure Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.